I’ve been on and off Byetta for about a year now and I am doing great on it. How are you all doing with it?
I’ve been on Byetta since March 1, 2009. I didn’t think it was working at first. It took about a month and a half for it to kick in. Now my sugars stay mostly in the 140-150 range. When I started my BS was 280 on average. My fasting sugars are still high in the morning. Most of the time over 200 but I am seeing some progress. I have lost 24 lbs since starting Byetta. I still experience nausia (like today) but most days are fine.
I’ve been on byetta 10 mcg for over two years, and find it to be a miracle drug for me. I was able to lose 10 pounds that I just could not lose (am at normal weight, less than I was in high school). My last A1c was 5.7. I’m able to eat fruit, which before byetta would cause my blood glucose to just go high. Lately, I don’t seem to have as much appetite suppression as I used to have, and I have to watch my portion sizes a little closer. I was on insulin both humalog and lantus prior to byetta, and now just take lantus 15 units at night. I was able to reduce from 50 units of lantus, and 90 units of humalog a day.
2 times a day for life, Antonio. They are working on a once a week shot of it though, which would make me very happy as it would be easier to remember.
I tried it and it didn’t work at all for me. First the nausea was debilatating and then the whole thing backfired and I got gastroparesis, one of the posted side effects. I was also very Hyperglycemic, terribly thirsty and urinating ridiculously. When the Doctor checked me out he said that I had gone into ketonacidosis and was basically malnourished due to the gastroparesis. So he took me off it immediately and it took me several months for things to start working properly again. Plus, for some reason it seemed to make my D worse and I needed to start insulin shots daily, which I’m still doing today. I’ve known people that this has worked great for, for me, it just fouled things up even more.
I was put on byetta 5 mcg for a month - no side effects and no weight loss, but BS was much more stable than just oral meds. alone, usually around 70-120. Then started 10 mcg a week and a half ago, nausea started kicking in, especially if I ate too much, REALLY want to puke! No weight loss thus far either… and BS dropped much lower, 2 times were under 60… !